MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer provided image of the pipeline flex braid.In the images provided, both ends of the pipeline flex braid appear to be fully open.The images of the pipeline flex show a detached braid from the push wire, the distal and proximal ends of the braid were unable to be identified.Based on the image provided, the report of "failure to open" could not be confirmed.Since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.No corrective action.Monitoring and trending this type of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the pipeline flex distal section did not open.Upon removal of the devices, the tip of the marksman catheter was noted to be damaged and kinked.This event occurred in the internal carotid artery (ica).The ica aneurysm was unruptured, and amorphous.The max diameter was 4.5 mm and the neck was 4.5 mm.The distal landing zone was 3.5 mm and the proximal was 4.5 mm.The vessel anatomy was moderate in tortuosity.The pipeline and the accessory devices were prepared as indicated in the instructions for use (ifu).No patient injury occurred.Post the intervention, the angiographic results were good.A new pipeline device was used to treat the patient.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9788566
Report Number2029214-2020-00194
Device Sequence Number14025585
Product Code OUT
UDI-Device Identifier00847536016262
UDI-Public00847536016262
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2022
Device Model NumberPED-425-30
Device Lot NumberA800199
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR